U.S. doctors online nowAsk doctors free
A female asked:

i have had mirena (levonorgestrel) iud for about 10 months and i never had a period but now i am spotting and having really bad cramping.. what's happening to me?

1 doctor answer1 doctor weighed in
Dr. Laura McMullen
Pediatrics 21 years experience
Though : Though it is normal to have no periods or occasional spotting while on the mirena, (levonorgestrel) the painful cramping is concerning. You should call the doctor that placed the Mirena (levonorgestrel) to discuss your symptoms. After hearing more about your symptoms, they may want to examine you to make sure the Mirena (levonorgestrel) is in place and not the cause of your pain. Good luck!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.